I am trying yet another med from yet another neurologist, and I have been on it going on two weeks. I was wondering if anyone has tried this med yet and what it did for them. At this time, I am still working up to the 100mg daily dose he wants me to be at, i have been on 50mg for 5 days. I am taking increments weekly of 25mg til i reach the magic mark of 100mg. I am off the Lyrica, which this is replacing.
I am just feeling so down lately....so sick and tired of being hurt and tired....don't really look sick, you know what I mean?? It is getting nice out, everyone is outside, taking care of their lawns, planting flowers, playing with their kids. I try so hard to do things and than I hurt so darn bad....
I am hoping someone has tried this med and can give me some insight into maybe how long before i can start feeling some relief, i am taking vicodin es for my btp, but i have been taking it more than i like too. I will call the neuro next week, but thought about you all here.
Thanks for being here and i pray for all to have low pain days.
I am currently taking Topamax (75mg a day), and I believe it is helping with my problems of RSD. I was very reluctant to take this medication because I had heard about the negative side effects, but so far so good. I just get a tingling sensation in my feet every so often. I have been on it for about a month and a half and I have noticed that when I go to my PT sessions that the pain has been more tolerabe when my therapist works on me. It took about three weeks for me to notice the pain subsiding a bit. I think it may be possibly helping with the spreading too. I am not sure about it though. But I think it is the combination of the Topamax, Celebrex, swimming and going back to work that helps decrease my symptoms overall. I hope this medication helps you. GOD BLESS
With Topamax one nice side effect for me was losing 10 lbs.!
I have been on Topomax 100mg for 2 years, but let me explain one thing. My dosage has been this not because of my RSD (only dx in Dec 2005), but for my migraine headaches. My primary dr put me on it. When I started on the Topomax I had to gradually work up to my 100mg daily. Best thing I ever took for those headaches. After being dx with RSD my neuro had put me on Neurotin, but switched me to 750mg of Lyrica and was just about to add Topomax. He was thrilled I was on it. Seems that the combo of meds keep your weight down. Ah! Not so! I am gradually plumeting up the scale. Don't be discourged over the Topomax. Although, I wouldn't say it helps me with my pain. The pain is constant, throbbing and extremely sensitive to anything. Can't wear a sock or shoe or even lay in bed with covers. Just work with the dr and he will guide you to whats best. To tell you about any side effects of the drug would be lying. I haven't had any. Good luck and feel better.
Last edited by Scrufysdad; 04-29-2006 at 01:44 PM.
Hi WS I've been taking 150mg topamax for about a yr now it has helped me so much but each of us are different in everyway. There was a time in the begining my RX got messed up and I was without my Topamax for 3 days I felt the difference without it and have made sure I don't miss a dose again.
It's very scary having to try new meds because of what this monster is doing to us!! My depression has been so bad my doctor has put me on Klonopin..I have heard such horror stories about it I'm afraid to take it, but he says I have to for my treatment! Whats a person to do I feel as if I'm loosing myself to all the pills..As for the Topamax WS I haven't had any problems best of luck and hope it helps your pain.
My husband was on Neurontin, which made him have "brain fog", then switched to Lyrica which seemed to help with the pain, but made his hands shake, so he switched to Topamax. He lost weight while on the Topamax alone, but slept until 5:00 PM every day. So now he is on a combination of Topamax and Lyrica. As soon as he started back on the Lyrica, he started to gain weight again. We have noticed that he is gradually becoming more and more depressed since starting on the Topamax. I don't think he was as depressed when he was on the Lyrica alone. (Do know that he has always been depressed anyway, since the RSD, and takes the max dose of Cymbalta and Wellbutrin. It just seems that he is more depressed lately. He doesn't want to leave the house.) We are going to talk to the doctor on Monday about decreasing the Topamax. It gets frustrating that it is always trial and error to find the right combination.
I also take topomax and it helps tremendously with the burning pain. I too also like sunny's husband lost ALOT of weight (that I couldnt afford to lose) so i stay on a minima; dose of 75mg a day. Any more than that and the weight drops off. I couldnt take lyrica..I had a veryyyyyyyy rare side effect from it. I got what was like a severe case of arthritis over night. I woke up one day and litterally couldnt get out of bed..couldnt move. I was taken off the lyrica and after about 3 months I was fine...although the lyrica did help with the burning pain I couldnt walk or move for that matter (the RSD is in my arm!!) Topomax for me has been a life saver..except for the weight loss thing....Claire
Thanks to everyone who replied. I am so relieved to know that others are on it as well. Funny, I was just thinking the other day, I havent gotten a headache that turned brutal (migraine) in a while, must be the topomax working. The pins and needles sensations are sometimes excrutiatiating in my feet, especially in my toes, feels likes my toes are going to open up and let something out of my foot! But I was expecting pins and needles...and also my doctor told me to drink plenty of water, because of kidney stones....moreso in men than women sunnycal, just in case you didn't know, have hubby drink lots of water when he is awake.
I am ok with the weight loss, since i gained 35 pounds from the Lyrica, I know we are all different, but im pretty sure thats what did it for me.
Another side effect I have noticed is muscle aches.... I found that on a site about topamax along with other information about it too. Like how some people call it dopamax because it makes you dopey....been there with the neurotten, so i will experience it with the topomax. One thing personally I have found is that I just don't associate alot with outside people, I would rather stay around close friends and small, intimate gatherings. Less things to remember and less people to bump into me.
thanks so much to everyone and i hope everyone has a low pain and a happy day!!
warmnsunny in michigan!!
Hi, i am thinking of starting topamax to help lose the 50lb weightgain from depakote and i was just wondering at what dosage did you start to lose weight? And also how long did the brain fog and memory problems last for?
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts. Saw it, wanted it, threw a fit, Got It!! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Topomax does definitely help in the weight loss category. You definitely should follow the dosages correctly I have been taking it for almost 5 months now for migraines and it definitely helps, until reading these boards, I never knew it was used for RSD, The topomax.com site should give the breakdown of the recommended dosage to start. I have lost over 30 lbs in less than 5 months I also dont eat alot. There are side effects of the topomax the tingles in your hands and feet last for a few weeks, I dont remember if I was cloudy in the head or not. with being on and off so manyu meds who would know the difference anymore. But with the topomax you have to take it everyday.
Well, I have worked up to the dosage of 100 mg a day. I take 50mg in the morning and 50 mg in the evening. There are always side effects with any drug, but I am really doing ok so far on the topamax. The burning and stabbibg pain is not constant. I have tinges that remind me, "Hey, you are afflicted with a painful condition, remember me??" When I do more things around my house cuz I feel better.
A couple real bad side effects for me are arthritis.......I know, a couple of my frinds who help me with my chores are like, you have to get off that drug, but with the pain gone sometimes from my arm, shoulder, neck, and sometimes even my leg, I will liv with some sore joints. I took some over the counter Aleve to help with the arthritis, and than my stomach would be a mess from the Aleve, so I finally did call my DR and he said I was doing everything right, but to take Zantac with the Aleve in the am.
It will take many months for your body to adjust to topamax. My undrstanding is around four months.
BUT SOMETHING VERY IMPORTANT I HAVE LEARNED IS, WE ARE ALL DIFFERENT AND CANNOT EXPECT THE SAME RESULTS. This is what helps confuse the Docs.
I am sticking with the topamax.
I have had a couple blood tests, my primary care physician is the best and does the best he can, and the Lyrica messed with my Thyroid. Hence the weight gain for me. I am losing with topamax, its not dripping off, but i do eat pretty health and walk on my treadmill when i can and try to lead a positive life as a single mom with a young son.
I wish the best for all and please no one give up.....you are who you have...no one better than you knows what you are experiencing... I am not done finding people to help. We will continue to find caring people who can get the word out about this disease.....we must go on. there is no other choice!